MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 10FX70CM BIOFLEX TESIO; BIO-FLEX TESIO

MEDICAL COMPONENTS, INC. 10FX70CM BIOFLEX TESIO; BIO-FLEX TESIO
Model Number BFR1070KD-A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994)
Date of Event 12/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Catheter was placed in the left femoral vein.Patient started to have burning sensation in groin area, on the same day local hematoma appeared.Patient went to operating room, and on ctc scan with contrast it was seen 2 ruptures on catheter.First rupture was in the tunnel, and second rupture was at the connection of cuff and catheter.
 
Additional Manufacturer Narrative
Although reported the device would be returned for evaluation, no device was received and no photographs were provided.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured, assembled, and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test performed as the last step in the process.This test would have detected any holes, leaks, or weak areas if they had existed at the time of manufacture.Without an evaluation of the device a root cause cannot be determined.The catheter was placed in the femoral vein and was implanted for 1 years 3 months prior to the incident.The femoral vein is not indicated as a placement site in the instructions for use.A literature review indicates the femoral vein provides an alternative access site for insertion of tunneled hemodialysis catheters when conventional sites are not available.However, tunneled femoral hemodialysis catheters have low primary patency rates and significant complications.

Brand Name
10FX70CM BIOFLEX TESIO
Common Device Name
BIO-FLEX TESIO
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key13022219
Report Number2518902-2021-00071
Device Sequence Number4948738
Product Code MSD
UDI-Device Identifier00884908004977
UDI-Public884908004977
Combination Product (Y/N)N
Initial Reporter CountryHR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/28/2022
Device Model NumberBFR1070KD-A
Device Catalogue NumberBFR1070KD-A
Device Lot NumberMLKW610
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer12/16/2021
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale